(Closed) The Pill

posted 7 years ago in Wellness
Post # 3
Member
123 posts
Blushing bee

If this is your first, I’d recommend talking to your physician. He may or may not recommend a low dose. I never gained any weight (I’ve been on Tri Ortho Low and Sprintec) and most of my friends didn’t either. 

Post # 5
Member
571 posts
Busy bee
  • Wedding: June 2010

None of the birth control I have taken has made me gain much weight, but if there is anything that my years on the pill have taught me, it’s that it is different for everyone.  What works for you may make me crazy.  What makes you gain weight may make someone else lose weight.  

I take ortho tricyclin lo now (after having had issues with the patch and lo-estrin, and a complete lack of sex drive on the ring) and it has worked perfectly for me.  But I have a friend who used to take it and had to switch because it made her crazy.  

If there is any way for you to get on the pill earlier rather than later so you have some time to see what type of pill works best for you and how it affects you, that would be my recommendation.

Post # 6
Member
3601 posts
Sugar bee
  • Wedding: January 1992

@danidominican: Not all birth control will make you gain weight, but the trick is that each pill will affect you differently based on your individual body. I tell my patients that while a lot of people have sucess with their first pill, it might take a few tries to find the one that is right for you.

Post # 8
Member
3601 posts
Sugar bee
  • Wedding: January 1992

@danidominican: If lack of vitamin b is the problem, then yes. If it isn’t then at least you are getting your b vitamins!

Post # 9
Member
123 posts
Blushing bee

I never had any mood swings on either brands. Do you think you can try getting on BCP before 6 wks? Just so that you can find the right pack for you.

Post # 11
Member
81 posts
Worker bee
  • Wedding: March 2011

Here’s an example: my sister and I literally started taking the same pill (yaz) the same month, she gained 10 lbs and was super depressed, and I was FINE. And I’m the one with health issues in the family. It’s totallly just your body. I’d start now if there’s any way you can. 

Post # 12
Member
2385 posts
Buzzing bee

I never had problems with weight gain, but when I very first went on BCP when I was 19 I had spotting for four months solid. Going on the pill 6 weeks early may be a bad idea. BCP can be something you have to shop around for before you find one that works well for you. 

Post # 14
Member
35 posts
Newbee
  • Wedding: April 2011

I had a terrible experience with the pill, I was on it for over a year and never had a regular period…I was always spotting randomly. It made me super nauseous too. Sometimes I’d throw up after taking it. Ugh. I always felt like crap after I took it so I took it at night. I stayd on it because I didn’t know what else to take. I gained a little bit of weight, mostly my cup size got bigger lol. Just a little. I switched to the nuva ring two months ago and couldn’t be happier!

Post # 15
Member
3601 posts
Sugar bee
  • Wedding: January 1992

@danidominican: My doctor didn’t because I am still a virgin. You doctor may do things differently.

The topic ‘The Pill’ is closed to new replies.

Find Amazing Vendors